Alabama, 2004Lightning Strike in Alabama, June 13, 2004
June 13, 2004 · NWS BMX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 13, 9:50 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 13, 9:50 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1050 AM CDT SUN JUN 13 2004
.UPDATE...
OUTFLOW BOUNDARIES INITIATING CONVECTION THIS MORNING ACROSS AREA.
SOME BREAKS IN CLOUD COVER AT CERTAIN LOCATIONS HAVE ALLOWED
TEMPERATURES TO RISE INTO THE MID 80S. BELIEVE WITH CONTINUING
BREAKS POSSIBLE THIS AFTERNOON...TEMPERATURES COULD STILL REACH
HIGH VALUES. 12Z SUN KBMX SOUNDING SHOWING PRECIP WATER VALUES
AROUND 2 INCHES WITH PLENTY OF INSTABILITY. EXPECT INSTABILITY TO
CONTINUE TO INCREASE THROUGHOUT THE AFTERNOON HOURS ALSO.
WITH ALL THIS IN MIND...WILL GO WITH LIKELY POPS ALL AREAS THIS
AFTERNOON AND CONTINUE WITH MOCLDY SKY WORDING.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
02
JBW
Hazardous weather outlook, Jun 13, 12:36 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
136 PM CDT SUN JUN 13 2004
ALZ011>015-017>050-141836-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
136 PM CDT SUN JUN 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
THE AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME STORMS COULD
BECOME STRONG WITH FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY
RAINFALL...GUSTY WINDS...AND SMALL HAIL. THE PRIMARY CONCERNS
ASSOCIATED WITH THE STRONG...SLOW MOVING STORMS...WILL BE THE HEAVY
RAINFALL. LOCALIZED STREET FLOODING HAS BEEN REPORTED WITH SOME
STORMS EARLIER TODAY...AND WILL REMAIN POSSIBLE WITH THE STRONGEST
STORMS.
.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...
A TROPICAL WAVE CURRENTLY IN THE GULF OF MEXICO IS FORECASTED TO
MOVE NORTHWARD TOWARDS THE GULF COAST. AS THIS DISTURBANCE MOVES
NORTHBOUND...ADDITIONAL MOISTURE WILL STREAM IN ACROSS THE STATE.
WITH PLENTY OF MOISTURE AVAILABLE AND SUFFICIENT INSTABILITY, LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE MONDAY, MONDAY NIGHT, AND TUESDAY AS
THIS SYSTEM MOVES ACROSS THE FORECAST AREA. STRONG THUNDERSTORMS
ARE POSSIBLE WITH THIS SYSTEM AS WELL. THIS SITUATION WILL NEED TO
BE WATCHED CLOSELY AS THERE IS A POTENTIAL THAT THIS COULD BECOME
A HEAVY RAINFALL EVENT.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT
ANTICIPATED AT THIS TIME.
Lightning, Lamar
- When
- June 13, 1:20 PM CST to 1:40 PM CST
- Where
- Lamar County, Countywide
- Property damage
- $22,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.779, -88.097 (the zone’s center; the record gives no point)
Several lightning strikes caused damage across Lamar County. The guard rails along a railroad track were damaged in Sulligent. Several trees were damaged by the lightning strikes in Sulligent and Vernon. One home was damaged in Sulligent. No injuries were reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Ohio, June 13 to 14, 2004$1.1 million · 3 events
- Tornadoes and Hail in Michigan, June 13, 2004$172,000 · F1 · 6 events
- Tornado and Flash Flooding in Ohio, June 13, 2004$115,000 · F1 · 11 events
- Tornado and Flooding in Ohio, June 13, 20041 injured · $44,000 · F1 · 21 events
- Hail and Lightning Strikes in Georgia, June 13, 20041 injured · $250,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Ohio, June 13, 2004$146,000 · 1 in hail · 19 events
- Flash Flood and Hail in Tennessee, June 13, 2004$138,000 · 1.75 in hail · 14 events
- Tornadoes and Hail in Michigan, June 13, 2004$35,000 · F1 · 18 events
- Tornado and Hail in Michigan, June 13, 2004$97,000 · F0 · 4 events
- Damaging Wind in Kentucky, June 13, 2004$100,000 · 65 kt wind · 1 event
- Flood in Nebraska, June 13 to 17, 2004$100,000 · 1 event
- Lightning Strike in Louisiana, June 13, 2004$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410273.